MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 436-0354
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted hardware was not returned for evaluation.The identifying lot number was not provided; therefore, a review of device history records cannot be performed.Radiograph images confirmed the screw backout.Based on the current information provided, the root cause cannot be determined.Warnings/cautions/precautions: potential risks identified with the use of this device, which may require additional surgery, include device component fracture, loss of fixation, non-union, fracture of the vertebrae, and necrosis of bone, neurological injury and vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and /or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibration motion, fall, jolts or other movements preventing proper healing and/or fusion development.Additional or revision surgery may be necessary to correct an adverse effect.
 
Event or Problem Description
A patient underwent a 3-level anterior cervical discectomy and fusion spinal procedure on an unknown date.Postoperatively, the patient reported pain.Radiograph images revealed one of the inferior screws is backing out.Revision surgery was performed to remove the implanted hardware.

Brand Name
INSIGNIA
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19482671
Report Number2027467-2024-00055
Device Sequence Number8139345
Product Code KWQ
UDI-Device Identifier00190376491226
UDI-Public(01)00190376491226
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K213443
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-0354
Device Catalogue Number436-0354
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown